Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2016, 10:53 PM CDT for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2016, 10:53 PM CDT (03:53 UTC)
- Expired
- Apr 7, 2016, 12:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullock County, AL, Macon County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 48 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 10:55 PM CDT | TORNADO 0 | 5 Sse Montgomery, AL | A 6 MILE LONG 250 YARD WIDE TORNADO WITH WINDS UP TO 80 MPH TOUCHED DOWN NEAR THE INTERSECTION OF WOODLEY AND VIRGINIA LOOP ROADS. NUMEROUS LARGE TREES SNAPPED AND UPROOTED CAUSING DAMAGE OR DESTROYING MOBILE HOMES. |
| Apr 6, 11:03 PM CDT | TSTM WND DMG | 3 Ese Pinedale, AL | SEVERAL TRAILER HOMES SUSTAINED DAMAGE FROM WINDS AS WELL AS A TREE DOWN ON A TRAILER HOME OFF OF PIKE ROAD. |
| Apr 6, 11:18 PM CDT | TORNADO 0 | 6 Wsw Hardaway, AL | A TORNADO TOUCHED DOWN NEAR THE MITCHELL COMMUNITY NEAR ALABAMA HWY 110. ESTIMATED PEAK WINDS OF 75 MPH WERE ENCOUNTERED ALONG THE 3 MILE LONG 300 YARD WIDE PATH...SNAPPING OR UPROOTING SEVERAL TREES ALONG THE PATH. |
| Apr 6, 11:24 PM CDT | TORNADO 0 | 4 Wnw Shopton, AL | A WEAK TORNADO TOUCHED DOWN BRIEFLY NEAR THE MATHEWS COMMUNTY SOUTHWEST OF THE INTERSECTION OF US HWY 82 AND OLD PIKE ROAD...SNAPPING A FEW TREES ALONG THE .77 MILE LONG 50 YARD WIDE PATH. A TDS WAS OBSERVED BY THE KMXX RADAR. |
| Apr 6, 11:54 PM CDT | TORNADO 1 | 4 Nw Midway, AL | A TORNADO TOUCHED DOWN JUST WEST OF BULLOCK COUNTY RD 35 AND TRAVELED EAST FOR 7.74 MILES BEFORE LIFTING JUST WEST OF THE BARBOUR COUNTY LINE...WITH A MAXIMUM WIDTH OF 250 YARDS AND PEAK WINDS OF 120 MPH. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES AND DEST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
297
WUUS54 KBMX 070353
SVRBMX
ALC011-087-101-070500-
/O.NEW.KBMX.SV.W.0029.160407T0353Z-160407T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 PM CDT WED APR 6 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MACON COUNTY IN SOUTHEASTERN ALABAMA...
BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL MIDNIGHT CDT
* AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINEDALE...OR
NEAR MONTGOMERY...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...UNION SPRINGS...MIDWAY...PIKE ROAD...MOUNT MEIGS...AUBURN
UNIVERSITY IN MONTGOMERY...WAUGH...ALABAMA STATE UNIVERSITY...
WOODCREST...SNOWDOUN...PINTLALA...HARDAWAY...EASTDALE MALL...HOPE HULL...
SHOPTON...FRANKLIN FIELD...GUERRYTON...MONTGOMERY RIVERWALK STADIUM...
PINEDALE AND ABERFOIL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 164 AND 173.
INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 8641 3222 8641 3241 8633 3229 8543
3215 8543 3214 8541 3214 8543 3201 8543
3201 8546 3202 8547 3201 8547 3201 8551
3200 8551 3200 8553
TIME...MOT...LOC 0353Z 279DEG 37KT 3228 8621
HAIL...0.75IN
WIND...60MPH
$$
32/DAVIS4 follow-up statements
666
WWUS54 KBMX 070409
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CDT WED APR 6 2016
ALC011-087-101-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-MONTGOMERY AL-
1109 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN MACON...BULLOCK AND NORTHEASTERN MONTGOMERY COUNTIES...
AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIKE ROAD...OR
14 MILES SOUTHWEST OF MILSTEAD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN MONTGOMERY...UNION SPRINGS...MIDWAY...PIKE ROAD...FRANKLIN
FIELD...MOUNT MEIGS...GUERRYTON...WAUGH...ABERFOIL...HARDAWAY...SPRAGUE...
SHOPTON...CREEK STAND...SIMSVILLE...THREE NOTCH...SEDGEFIELD...FORT DAVIS...
CECIL...MITCHELL AND CROSS KEYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3213 8629 3238 8615 3229 8543 3215 8543
3214 8541 3214 8543 3201 8543 3201 8546
3202 8547 3201 8547 3201 8551 3200 8551
3200 8553
TIME...MOT...LOC 0409Z 279DEG 37KT 3225 8602
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
32/DAVIS139
WWUS54 KBMX 070426
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 PM CDT WED APR 6 2016
ALC011-087-101-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-MONTGOMERY AL-
1126 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN MACON...BULLOCK AND EAST CENTRAL MONTGOMERY COUNTIES...
AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN
FIELD...OR 8 MILES NORTHWEST OF UNION SPRINGS...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...FRANKLIN FIELD...GUERRYTON...ABERFOIL...HARDAWAY...
SHOPTON...CREEK STAND...SIMSVILLE...THREE NOTCH...SEDGEFIELD...HIGH RIDGE...
FORT DAVIS...MITCHELL AND CROSS KEYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3210 8614 3235 8588 3229 8543 3215 8543
3214 8541 3214 8543 3201 8543 3201 8546
3202 8547 3201 8547 3201 8551 3200 8551
3200 8553
TIME...MOT...LOC 0425Z 279DEG 37KT 3223 8582
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
32/DAVIS532
WWUS54 KBMX 070436
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT WED APR 6 2016
ALC101-070446-
/O.CAN.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MONTGOMERY AL-
1136 PM CDT WED APR 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3208 8600 3212 8600 3233 8579 3229 8543
3215 8543 3214 8541 3214 8543 3201 8543
3202 8547 3201 8547 3201 8551 3200 8551
3200 8553
TIME...MOT...LOC 0436Z 279DEG 37KT 3221 8569
$$
ALC011-087-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-
1136 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MACON AND BULLOCK COUNTIES...
AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION SPRINGS...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...FRANKLIN FIELD...ABERFOIL...GUERRYTON...SHOPTON...
SEDGEFIELD...HIGH RIDGE...CREEK STAND...FORT DAVIS...SIMSVILLE AND THREE
NOTCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 8600 3212 8600 3233 8579 3229 8543
3215 8543 3214 8541 3214 8543 3201 8543
3202 8547 3201 8547 3201 8551 3200 8551
3200 8553
TIME...MOT...LOC 0436Z 279DEG 37KT 3221 8569
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
32/DAVIS822
WWUS54 KBMX 070446
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 PM CDT WED APR 6 2016
ALC011-087-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-
1146 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MACON AND NORTHEASTERN BULLOCK COUNTIES...
AT 1146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUERRYTON...OR
8 MILES NORTH OF MIDWAY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...ABERFOIL...GUERRYTON...SEDGEFIELD AND THREE
NOTCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3205 8584 3229 8562 3229 8543 3215 8543
3214 8541 3214 8543 3201 8543 3202 8547
3201 8547 3201 8551 3200 8551 3200 8553
TIME...MOT...LOC 0446Z 279DEG 37KT 3219 8556
HAIL...0.75IN
WIND...60MPH
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:36 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 6, 10:36 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1036 PM CDT WED APR 6 2016 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SEVERE WIND AND HAIL THREAT CONTINUES ALONG AND SOUTHEAST OF A LINE FROM NEAR WEDOWEE IN RANDOLPH COUNTY SOUTHWEST TO ALEXANDER CITY IN TALLAPOOSA COUNTY SOUTHWEST TO NEAR AUTAUGAVILLE IN AUTAUGA COUNTY TO NEAR SELMA IN DALLAS COUNTY FURTHER SOUTHWEST OUTSIDE OF OUR CWA. SURFACE TEMPERATURES REMAIN IN THE 60S ACROSS THIS AREA WITH DEW POINTS RANGING FROM THE MID 50S TO AROUND 60. MESOANALYSIS REVEALS AROUND 500 JOULES PER KILOGRAM WITH A BAND OF HIGHER 0 TO 1 KILOMETER STORM RELATIVE HELICITY EXTENDING FROM THE MONTGOMERY AND TROY AREAS NORTHEAST TO THE AUBURN AREA NORTH TO INCLUDE CHAMBERS COUNTY. A FEW ROTATING THUNDERSTORMS HAVE DEVELOPED IN THIS CORRIDOR WITH MODERATE STORM ROTATION OBSERVED... HOWEVER... TORNADO POTENTIAL REMAINS LOW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. A RISK FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL REMAINS POSSIBLE ACROSS OUR NORTHWEST AND CENTRAL COUNTIES THROUGH DESPITE STEEPENING LAPSE RATES ALOFT DUE TO STRONG COLD ADVECTION... THE STABILIZATION OF THE NEAR-SURFACE LAYER IS INHIBITING UPDRAFTS NECESSARY TO CREATE AND TO SUPPORT EARLIER DEEP CONVECTION ACROSS PORTIONS OF CENTRAL MISSISSIPPI. 05 && .AVIATION... 00Z TAF DISCUSSION. CEILINGS WILL FALL TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. BREEZY CONDITIONS THIS EVENING WILL PERSIST TONIGHT WITH WINDS SHIFTING FROM THE NORTHWEST AFTER THE FRONT MOVES THROUGH. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT FOLLOWED BY IMPROVING CONDITIONS ON THURSDAY WITH RISING CLOUD BASES AND DECREASING CLOUD COVER AS DRIER AIR ARRIVES FROM THE WEST. GUSTY WINDS WILL BE POSSIBLE TOWARD THE END OF THE PERIOD AT ALL SITES... DURING THE AFTERNOON HOURS ON THURSDAY. 05 && .FIRE WEATHER... STRONG SOUTHERLY WIND THIS AFTERNOON WITH SHOWERS AND A FEW THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. DRY CONDITIONS FOR MOST OF THE AREA THURSDAY AFTERNOON WITH RELATIVE HUMIDITY VALUES INTO THE 30S. 75 && .PREV DISCUSSION... /ISSUED 750 PM CDT WED APR 6 2016/ A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR CULLMAN SOUTHWEST ACROSS SOUTHEAST WALKER COUNTY AND FURTHER SOUTHWEST INTO CENTRAL TUSCALOOSA COUNTY AND SOUTHWEST INTO NORTH-CENTRAL SUMTER COUNTY. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST THIS EVENING. ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN ALABAMA FROM CALHOUN COUNTY NOW AFFECTING NORTHERN CLEBURNE COUNTY AND WILL AFFECT PORTIONS OF CHEROKEE COUNTY. ADDITIONALLY... ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTH-CENTRAL MISSISSIPPI POSING A RISK FOR LARGE HAIL. THIS ACTIVITY IS BEHIND A SURFACE COLD FRONT ANALYZED ACROSS THE NORTHWEST PORTION OF ALABAMA SOUTHWEST ACROSS EASTERN MISSISSIPPI. DESPITE LOSS OF DAYTIME HEATING... SURFACE WARM ADVECTION AND MOISTURE ADVECTION FROM THE SOUTH ARE HELPING TO MAINTAIN NEAR SURFACE INSTABILITY WITH MESOANALYSIS INDICATING CAPE VALUES FROM 250 TO 500 JOULES PER KILOGRAM. ADDITIONAL INSTABILITY IS DEVELOPING ALOFT DUE TO STEEPENING LAPSE RATES AS COLDER AIR MOVES IN FROM THE NORTHWEST WELL ABOVE THE SURFACE. EXPECT THE LINE OF STORMS TO CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE AREA WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE EAST OF THE LINE WITH A DAMAGING WIND AND HAIL THREAT POSSIBLE ALONG AND TO THE EAST OF THE LINE. BEHIND THE LINE OF THUNDERSTORMS... A SURFACE COLD FRONT WILL CONTINUE PUSHING EASTWARD AND THUNDERSTORMS NEAR AND TO THE WEST OF THE FRONT WILL PRIMARILY POSE A THREAT FOR LARGE HAIL. 05 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 71 44 64 37 / 90 10 10 10 0 ANNISTON 49 72 46 64 38 / 90 10 10 10 0 BIRMINGHAM 49 73 48 66 40 / 80 0 10 10 0 TUSCALOOSA 49 76 49 67 42 / 80 0 0 0 0 CALERA 50 74 49 66 42 / 90 0 0 0 0 AUBURN 53 73 50 66 42 / 90 10 0 0 0 MONTGOMERY 54 76 51 72 43 / 90 0 0 0 0 TROY 57 76 52 71 44 / 70 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 6, 4:42 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 442 PM CDT WED APR 6 2016 ALZ011>015-017>050-080045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 442 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE STORMS ARE POSSIBLE WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. THESE STORMS ARE POSSIBLE GENERALLY BETWEEN 4 PM AND MIDNIGHT. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM ALICEVILLE TO CLANTON TO OPELIKA. WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. SUSTAINED WINDS WILL BE 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 MPH. THESE CONDITIONS WILL BE POSSIBLE THROUGH AROUND 10 PM FOR ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL DROP TEMPERATURES OVER THE WEEKEND. MORNING LOWS ON SUNDAY ACROSS THE NORTHERN AREAS WILL HAVE THE POTENTIAL TO REACH 32 DEGREES. A LIGHT FREEZE MAY BE POSSIBLE FOR A FEW HOURS. AT THIS TIME...CONFIDENCE IS LOW IN THE EXTENT OF THE FREEZING CONDITIONS. STAY TUNED FOR UPDATES THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THROUGH THIS EVENING.
In the hours before
Local storm report, Apr 6, 10:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 2 E LINEVILLE 33.31N 85.72W
04/06/2016 CLAY AL EMERGENCY MNGR
TREE DOWN ON HIGHWAY 48 BLOCKING ROAD.
&&
08Special weather statement, Apr 6, 10:26 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT WED APR 6 2016
ALZ044-070415-
MONTGOMERY AL-
1026 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1115 PM
CDT...
AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANTELOUS...OR 9 MILES SOUTH OF PRATTVILLE...MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PIKE ROAD...MOUNT MEIGS...HUNTER...CANTELOUS...DANNELLY
FIELD...AUBURN UNIVERSITY IN MONTGOMERY...ALABAMA STATE UNIVERSITY...
WOODCREST...GUNTER AIR FORCE BASE...MONTGOMERY RIVERWALK STADIUM...
PINEDALE...SNOWDOUN...PINTLALA...MONTGOMERY ZOO...MAXWELL AIR FORCE BASE...
HYUNDAI MOTORS OF ALABAMA...EASTDALE MALL...ALABAMA STATE CAPITOL AND
HOPE HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3218 8641 3224 8641 3228 8648 3233 8647
3234 8650 3238 8646 3241 8646 3240 8643
3243 8638 3242 8631 3243 8631 3235 8599
3233 8599 3233 8597 3228 8592 3227 8598
3225 8599 3225 8600 3207 8600
TIME...MOT...LOC 0326Z 286DEG 41KT 3233 8649
32/DAVISLocal storm report, Apr 6, 10:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 4 N LINEVILLE 33.36N 85.76W
04/06/2016 CLAY AL EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 49 NORTH AT LINEVILLE CITY LIMIT.
1000 PM TSTM WND DMG 5 ENE ASHLAND 33.31N 85.76W
04/06/2016 CLAY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT TALLADEGA STREET AND
KNOWLES AVENUE IN LINEVILLE.
&&
08Local storm report, Apr 6, 10:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL 5 NE RUSSELL COUNTY SPO 32.37N 85.09W
04/06/2016 E1.00 INCH RUSSELL AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&
08Special weather statement, Apr 6, 10:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT WED APR 6 2016
ALZ037-043-070415-
TALLAPOOSA AL-ELMORE AL-
1035 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE AND SOUTHEASTERN
TALLAPOOSA COUNTIES UNTIL 1115 PM CDT...
AT 1035 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SANTUCK...OR 7 MILES SOUTH OF EQUALITY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...ECLECTIC...WAVERLY...MARTIN DAM...KOWALIGA BRIDGE...
STILL WATERS RESORT...DEXTER...TALLAPOOSA CITY...TEN CEDAR ESTATES...
SANTUCK...LIBERTY CITY...WESTERN LAKE MARTIN...JORDAN LAKE...CENTRAL...
BLUE CREEK MARINA...YATES RESERVOIR...CLAUD...WALLSBORO AND JORDAN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3273 8561 3271 8561 3271 8568 3270 8568
3270 8570 3260 8570 3260 8571 3258 8572
3258 8580 3251 8580 3255 8629 3275 8625
3275 8559 3273 8559
TIME...MOT...LOC 0335Z 273DEG 35KT 3266 8611
32/DAVISLocal storm report, Apr 6, 10:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG 2 NW LAKE WEDOWEE 33.31N 85.65W
04/06/2016 CLAY AL EMERGENCY MNGR
LARGE TREE DOWN ALONG HIGHWAY 48 NEAR CLAY COUNTY LINE.
&&
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:02 PM CDT | Special Weather Statement | BMX | Calhoun | 43 min |
| Apr 6, 7:37 PM CDT | Special Weather Statement | BMX | Cherokee | 23 min |
| Apr 6, 7:51 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Apr 6, 7:53 PM CDT | Special Weather Statement | BMX | Greene, Hale | 52 min |
| Apr 6, 7:55 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 20 min |
| Apr 6, 8:03 PM CDT | Special Weather Statement | BMX | Jefferson | 42 min |
| Apr 6, 8:12 PM CDT | Special Weather Statement | BMX | Bibb | 48 min |
| Apr 6, 8:27 PM CDT | Special Weather Statement | BMX | Shelby | 63 min |
| Apr 6, 8:36 PM CDT | Special Weather Statement | BMX | Hale, Perry | 39 min |
| Apr 6, 8:53 PM CDT | Special Weather Statement | BMX | Bullock | 52 min |
| Apr 6, 8:59 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 46 min |
| Apr 6, 9:06 PM CDT | Special Weather Statement | BMX | Talladega | 39 min |
| Apr 6, 9:12 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne | 48 min |
| Apr 6, 9:16 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Apr 6, 9:29 PM CDT | Special Weather Statement | BMX | Clay | 46 min |
| Apr 6, 9:40 PM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Apr 6, 9:50 PM CDT | Special Weather Statement | BMX | Autauga, Coosa, Elmore, Tallapoosa | 40 min |
| Apr 6, 10:04 PM CDT | Special Weather Statement | BMX | Dallas, Lowndes | 41 min |
| Apr 6, 10:07 PM CDT | Special Weather Statement | BMX | Randolph | 38 min |
| Apr 6, 10:11 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 49 min |
| Apr 6, 10:14 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 32 min |
| Apr 6, 10:26 PM CDT | Special Weather Statement | BMX | Montgomery | 49 min |
| Apr 6, 10:35 PM CDT | Special Weather Statement | BMX | Elmore | 40 min |
| Apr 6, 11:34 PM CDT | Tornado Warning | BMX | Lee | 26 min |
| Apr 6, 11:56 PM CDT | Tornado Warning | BMX | Barbour, Bullock | 24 min |
| Apr 6, 11:57 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Apr 7, 12:03 AM CDT | Tornado Warning | BMX | Lee, Russell | 15 min |
| Apr 7, 12:23 AM CDT | Tornado Warning | BMX | Barbour | 47 min |
| Apr 7, 12:43 AM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.